Related Questions

My son doesn't respond well to amoxicillin for ear infections/strep, what would be the best antibiotic for him to take?

Ear infections. He needs to be on the correct dose of amoxicillin( 80mg/kg/ day) or perhaps a different antibiotic for resistant ear infections such as augmenting.. Read more...
Antibiotics for. Ear infection includes augmentin (amoxicillin and clavulanate). Bactrim, cephalosporins ( cefzil. Omnicef, suprax ), Rocephin shots and others that may not be very good for ear infection. Not sure which ones to recommend . Need more history , how many times did he have ear infection, any drainage, any speech or gait disturbance , hearing loss etc. He may need tubes in the ears , which may be his best option . Talk to his peds, . Read more...
Hard to say. The strep germ is universally sensitive to any penicillin drug, so any perceived failure to amoxicillin is likely a reinfection or a strep carrier problem. The 1st drug tried for an otitis fails about 10% of the time regardless of drug used. The drug that will work depends on the sensitivity of the germ, that changes with each infection, so there is no perfect choice.Luckily we have several. Read more...

My son is 2 and was prescribed amoxicillin for an ear infection. Is it possible that the antibiotic is causing him to have nightmares?

I've never seen it. I've never had it reported in > 3 decades of practice. On the other hand, the discomfort of an ear infection often leads to sleep issues that improve as the kid improves. Picture you trying to sleep if you have a tooth ache, you may be able to fall asleep if exhausted but will likely have difficulty settling most of the time. Read more...

Taking amoxicillin for my piercing infection & removed piercing, but my ear is still as huge, red, oozy and extremely painful 3 days later is this ok?

No. Anytime you don't respond to a prescribed antibiotic then contact your Doc. Amoxicillin may not be the right one for the germ causing the infection. I am always concerned about MRSA which requires a different medication. If your piercing was through the upper ear cartilage then seek attention asap. Limited blood flow in this region can make healing very difficult. Read more...

Doc says I have an ear infection and gave me 10 days of amoxicillin 3 times a day. 7th day in and nothing. Antibiotic resistance?

Non-infectious? See reply to your other question. Maybe antibiotic resistance, or maybe viral or allergic and no antibiotic will help. Discuss w/ the doctor who prescribed treatment. Read more...
? Viral. ear infection, or other problems with your middle ear(s). / external ear(s). Kindly revisit your doctor or get a second opnion, meanwhile, use saline nasal washes, that would help open up the Eustachian tubes and help the middle ears if they are the problem . Read more...

Child is on antibiotic, Amoxicillin 7.5ml BID. Has three days left and has started to run fevers again. Had an outer and middle ear infection. Why?

Fever on abx. Fever while on antibiotics can be something as simple as he has contracted a viral illness that is not responsive to antibiotics at all (not that uncommon a week after you have been in a germy doctor office) to something more serious like development of a resistant infection that is not responding to the Amoxicillin. You really need to make a follow-up visit with your doctor in the next day or two. Read more...

I was recently diagnosed with significant vestibular weakness of the left ear... I had a bad tooth infection almost a year ago. And I was givin amoxicillin as a antibiotic, every since I took that pill I have been experiencing dizziness, palpitations et

Possibility. Taking the symptoms you discribe and prefer of ocucannce. In my judgement it is highly likely the Amoxicillin was the cause. Read more...
Probably unrelated. Make sure that your dental problem is completely resolved. Go to specialists if necessary to make sure that is still not contributing in some way. I see many ear/vestibular problems in my office. A significant number of them are associated with clenching problems causing some degree of TMJ problems. After you have followed up with your ent, and then your regular dentist, then visit a TMJ dentist. Read more...
Sorry. It's unfortunate that you have these symptoms, but they are not related to your having taken amoxicillin. Sounds like you have already had some inner ear testing. If not, see an ENT physician and undergo inner ear testing as indicated (possibly including audiogram, ct scan, vng, etc.). Inner ear disorders are frustrating and can be hard to sort out but are fortunately rarely debilitating. Read more...